Advertisement

What should I do if I overdose on intermediate-acting insulin?

If you have taken too much intermediate-acting insulin, you should get medical attention immediately. An overdose of insulin can lead to severe hypoglycemia that could be fatal if left untreated. Severe hypoglycemia symptoms include blurred vision, sweating, severe weakness, tremors, stomach pain, confusion, difficulties with speaking, seizures, or coma.

Continue Learning about Antidiabetic

How do the diabetes drugs Byetta and Victoza affect weight?
Dr. Jack Merendino, MDDr. Jack Merendino, MD
Since it was introduced in 2006, Byetta has been prescribed widely. Victoza was introduced in 2010 a...
More Answers
What are sulfonylurea drugs?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Sulfonylureas lower blood glucose by stimulating beta cells in the pancreas to release insulin. Sulf...
More Answers
If I need insulin to control my blood glucose, which type should I take?
American Diabetes AssociationAmerican Diabetes Association
Your insulin doses should mimic how insulin works naturally in the body. In people without diabetes,...
More Answers
When should I call my doctor about problems taking Novolin?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Yes. Norelgestromin-ethinyl estradiol transdermal (Ortho Evra) is a birth control patch applied ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.